Alert archive / Alabama / Red Flag Warnings in 2008
Red Flag Warning 10, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Feb 14, 2008, 5:50 AM CST for 39 counties in Alabama. It took effect at Feb 14, 2008, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2008, 5:50 AM CST (11:50 UTC)
- In effect from
- Feb 14, 2008, 12:00 PM CST
- Expired
- Feb 14, 2008, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 141150 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 550 AM CST THU FEB 14 2008 ...HIGH FIRE DANGER ACROSS CENTRAL ALABAMA THIS AFTERNOON... ALZ014-015-017>021-023>029-032>038-040>050-142000- /O.UPG.KBMX.FW.A.0008.080214T1800Z-080214T2300Z/ /O.NEW.KBMX.FW.W.0010.080214T1800Z-080214T2300Z/ WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-TUSCALOOSA- JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-HALE-PERRY- BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-DALLAS-AUTAUGA-LOWNDES- ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 550 AM CST THU FEB 14 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. VERY DRY AIR AT THE SURFACE WILL RESULT IN LOW AFTERNOON HUMIDITY WITH VALUES FALLING BELOW 25 PERCENT FOR SEVERAL HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ ALZ011>013-022-030-031-039-142000- /O.NEW.KBMX.FW.W.0010.080214T1800Z-080214T2300Z/ MARION-LAMAR-FAYETTE-PICKENS-SUMTER-GREENE-MARENGO- 550 AM CST THU FEB 14 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. VERY DRY AIR AT THE SURFACE WILL RESULT IN LOW AFTERNOON HUMIDITY WITH VALUES FALLING BELOW 25 PERCENT FOR SEVERAL HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
1 follow-up statement
000 WWUS84 KBMX 141946 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 146 PM CST THU FEB 14 2008 ...HIGH FIRE DANGER ACROSS CENTRAL ALABAMA THIS AFTERNOON... ALZ011>015-017>050-142300- /O.CON.KBMX.FW.W.0010.000000T0000Z-080214T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 146 PM CST THU FEB 14 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. A DRY AITMASS WILL RESULT IN LOW AFTERNOON HUMIDITY WITH VALUES FALLING BELOW 25 PERCENT FOR SEVERAL HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Feb 14, 3:55 AM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Feb 14, 3:55 AM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 355 AM CST THU FEB 14 2008 .SHORT TERM...TODAY AND TONIGHT. WHAT A DIFFERENCE 24 HOURS CAN MAKE. QUITE A COLD START OUT THERE THIS MORNING...BUT WITH SUNNY SKIES AND A RETURN TO THE SOUTHERLY FLOW...THERE WILL PLENTY OF WARMING THROUGHOUT THE DAY. WILL GO WITH GENERALLY A BLEND OF THE MODELS FOR TODAY. A LOCAL THICKNESS STUDY ALSO INDICATES THAT THE 60 DEGREE MARK WILL BE ACROSS THE SOUTHERN THIRD OF CENTRAL ALABAMA. ANOTHER COLD NIGHT IN STORE FOR THE AREA...ESPECIALLY ACROSS THE EAST. LOOK FOR THE AREA OF HIGH PRESSURE TO SLIDE EAST AND ALLOW A MORE SOUTHWESTERLY FLOW BY THE MORNING FOR THE AREAS IN THE WEST. TEMPERATURES TONIGHT WILL BE 10 TO 15 DEGREES WARMER IN SPOTS. 16 .LONG TERM...FRIDAY THROUGH WEDNESDAY. A SLOW MOVING COLD FRONT WILL MOVE INTO NW ALABAMA FRIDAY AFTERNOON AND PUSH THROUGH CENTRAL ALABAMA FRIDAY NIGHT. MODELS ARE IN GOOD AGREEMENT WITH MOISTURE FIELDS AND FRONTAL MOVEMENT. GFS/NAM SHOW MINIMAL DEEP LAYER LIFT ALONG FRONT...AND REDUCED RAIN CHANCES DURING THIS PERIOD. DEEP CUT-OFF LOW OVER THE WESTERN STATES WILL PICK UP EASTWARD SPEED AS IT BEGINS TO PHASE WITH NORTHERN STREAM TROF. NAM/GFS ARE ONCE AGAIN IN GOOD AGREEMENT WITH MASS FIELDS AND EXPECT A SQUALL LINE TO APPROACH WEST ALABAMA SUNDAY AFTERNOON. WIND FIELDS ARE IMPRESSIVE WITH THIS SYSTEM AND IT WILL CERTAINLY SUPPORT ROTATING THUNDERSTORMS. IF THE SYSTEM DOES MOVE INTO ALABAMA DURING TIME OF MAXIMUM HEATING...SEVERE POTENTIAL WILL BE HIGHER. SYSTEM WILL PICK UP SPEED AND EXPECT SQUALL LINE TO QUICKLY PUSH THROUGH CENTRAL ALABAMA...EXITING EAST ALABAMA BEFORE MIDNIGHT SUNDAY NIGHT. DEEPENING SURFACE LOW WILL PULL COLD AIR QUICKLY SOUTHWARD INTO AREA SUNDAY NIGHT WITH STRONG COLD AIR ADVECTION ON MONDAY. THERE WILL LIKELY BE ENOUGH MOISTURE TO SQUEEZE OUT A FEW FLURRIES MONDAY MORNING ACROSS NORTHERN COUNTIES. SKIES WILL CLEAR OUT MONDAY NIGHT WITH MODERATING TEMPERATURES ON TUESDAY AS SURFACE RIDGE BUILDS ACROSS AREA AND COLD AIR ADVECTION WEAKENS. ANOTHER FRONT MAY APPROACH NORTH ALABAMA WEDNESDAY AND PRODUCE A FEW SHOWERS...BUT MOISTURE IS LIMITED WITH THIS SYSTEM. 58/ROSE && .AVIATION...06Z DISCUSSION. CLOUDS HAVE ERODED AWAY...WITH ONLY A SCT DECK REMAINING AT ANB. WINDS WILL REMAIN OUT OF THE NORTH UP TO 5 KTS THROUGH THURS MORNING...BEFORE TURNING TO THE SOUTHEAST. CLEAR SKIES WILL PREVAIL. WILL CONTINUE TO MONITOR THE POSSIBILITY OF BR BEFORE DAYBREAK. LOCATIONS THAT GO CALM FOR SEVERAL HOURS AND HAVE A SMALL TEMPERATURE/DEWPOINT RANGE...COULD HAVE BR DEVELOPMENT. OTHERWISE...NO AVIATION CONCERNS ARE EXPECTED. 14 && .FIRE WEATHER... TEMPERATURES WILL BE IN THE UPPER 50S TO LOW 60S ACROSS THE AREA THIS AFTERNOON. THIS COMBINED WITH A VERY DRY AIRMASS IN PLACE WILL RESULT IN RELATIVE HUMIDITY VALUES DROPPING BELOW 25 PERCENT FOR AT LEAST FOUR HOURS THIS AFTERNOON. A RED FLAG WARNING WILL BE ISSUED FOR THIS AFTERNOON FOR MUCH OF CENTRAL ALABAMA. 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 55 28 57 39 56 / 0 0 30 30 10 ANNISTON 55 30 59 41 57 / 0 0 20 30 10 BIRMINGHAM 56 34 61 40 57 / 0 0 30 30 20 TUSCALOOSA 58 34 64 41 58 / 0 0 20 30 30 CALERA 57 32 61 43 58 / 0 0 20 20 20 AUBURN 57 31 64 44 61 / 0 0 10 10 10 MONTGOMERY 59 30 65 44 61 / 0 0 10 10 20 TROY 60 29 66 46 63 / 0 0 10 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...FIRE WEATHER WATCH THIS AFTERNOON FOR MUCH OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Feb 13, 7:57 PM CST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 757 PM CST WED FEB 13 2008 ALZ011>015-017>050-142330- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 757 PM CST WED FEB 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A HIGH FIRE DANGER IS EXPECTED ON THURSDAY AFTERNOON FOR ALL BUT EXTREME WESTERN CENTRAL ALABAMA. FOR MOST OF THE AFTERNOON...RELATIVE HUMIDITIES WILL FALL AND REMAIN BELOW 25 PERCENT. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR AREAS ALONG AND EAST OF A LINE FROM DEMOPOLIS...TO GORDO...AND HALEYVILLE. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY...MAINLY SOUTH OF A LINE FROM TUSCALOOSA TO BIRMINGHAM...TO WEDOWEE...AS A STRONG STORM SYSTEM APPROACHES FROM THE SOUTHWEST. THERE IS STILL SOME UNCERTAINTY IN THE EXACT STRENGTH AND TIMING OF THIS SYSTEM...AND ADJUSTMENTS TO THE FORECAST MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 14
Nearby
Red Flag Warnings in Alabama, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.